Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2008, 1:07 AM CDT for Dickey County, McIntosh County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 11, 2008, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dickey County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 110607
SVRBIS
NDC021-051-110700-
/O.NEW.KBIS.SV.W.0032.080611T0607Z-080611T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 200 AM CDT
* AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF FORBES...OR 62 MILES SOUTH OF JAMESTOWN...AND MOVING
EAST AT 38 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF FORBES BY 115 AM CDT...
6 MILES NORTH OF ELLENDALE AND 7 MILES SOUTH OF MONANGO BY 135 AM
CDT...
FULLERTON BY 145 AM CDT...
FULLERTON BY 150 AM CDT...
7 MILES WEST OF OAKES...7 MILES NORTH OF GUELPH AND 9 MILES
SOUTHWEST OF GLOVER BY 200 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4594 9903 4615 9922 4627 9803 4602 9800
4598 9801 4597 9800 4596 9799 4595 9800
TIME...MOT...LOC 0607Z 257DEG 33KT 4602 9893
$$
HW1 follow-up statement
000
WWUS53 KBIS 110630
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
129 AM CDT WED JUN 11 2008
NDC021-051-110700-
/O.CON.KBIS.SV.W.0032.000000T0000Z-080611T0700Z/
MCINTOSH ND-DICKEY ND-
129 AM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR DICKEY AND SOUTHEASTERN MCINTOSH COUNTIES...
AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MONANGO...OR 56 MILES SOUTH OF JAMESTOWN...MOVING EAST
AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONANGO...FULLERTON AND 8 MILES NORTH OF ELLENDALE BY 135 AM CDT...
GLOVER AND 7 MILES WEST OF OAKES BY 200 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4594 9903 4615 9920 4627 9803 4596 9799
4595 9800
TIME...MOT...LOC 0629Z 255DEG 34KT 4610 9865
$$
WETZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:41 PM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 3:41 PM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT TUE JUN 10 2008 .SHORT TERM...TUESDAY THROUGH FRIDAY NIGHT... A STRONG MIDDLE LEVEL LOW OVER NORTHERN IDAHO IS INDUCING INTENSE LEE CYCLOGENESIS ACROSS THE NORTHERN HIGH PLAINS AS RESULTANT NORTHERN PLAINS LOW-LEVEL MOISTURE ADVECTION HELPS SET THE STAGE FOR WIDESPREAD MODERATE TO HEAVY RAINFALL ACROSS WESTERN AND CENTRAL NORTH DAKOTA BEGINNING THIS EVENING. THE GREATEST DYNAMIC FORCING APPEARS TO BE ASSOCIATED WITH UPPER LEVEL JET COUPLING AND STRONG RESULTANT SECONDARY CIRCULATIONS OVER CENTRAL MONTANA...ACCORDING TO TUESDAY UPPER AIR OBSERVATIONS AND SATELLITE IMAGERY. THERE ARE SOME QUESTIONS REGARDING AMOUNTS AND LOCATION OF PRECIPITATION. AT PRESENT...IT APPEARS THAT THE BEST CHANCE FOR HEAVY RAINFALL WILL BE NORTH OF THE WARM FRONT AS SLANTWISE ASCENT RELEASES CONVECTIVE INSTABILITY ACROSS SOUTHERN NORTH DAKOTA AFTER 100 AM CDT WEDNESDAY. A SECONDARY MAXIMUM OF HEAVY RAINFALL IS POSSIBLE ALONG THE SLOW-MOVING OCCLUDED FRONT MOVING THROUGH WESTERN NORTH DAKOTA ON WEDNESDAY. THEREAFTER...STRONG DYNAMIC FORCING ALOFT AND COOL MIDDLE LEVEL TEMPERATURES SHOULD BE ABLE TO OVERCOME DRY LOW LEVELS TO KEEP A REASONABLE CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH FRIDAY EVENING. WITH ALL THE CLOUD COVER...PRECIPITATION...AND DYNAMIC COOLING FORECAST...TEMPERATURES SHOULD REMAIN BELOW AVERAGE FOR THE ENTIRE SHORT RANGE PERIOD. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT THE UPPER LEVEL FLOW WILL TURN NEARLY ZONAL SATURDAY BOUNDED BY TWO UPPER LEVEL LOWS...ON IN ONTARIO AND THE OTHER OFF THE WEST COAST WEST OF WASHINGTON. THIS WILL ALLOW SHORT WAVES TO MOVE THROUGH THE AREA AND THERE WILL BE A CHANCE OF PRECIP OFF AND ON THROUGH SUNDAY. BY MONDAY THE UPPER LEVEL LOW OFF THE WASHINGTON COAST WILL HAVE DROPPED SOUTH ENOUGH TO BEGIN FORMING A RIDGE OF THE CENTRAL PLAINS BRINGING WARMER DRIER WEATHER TO THE REGION MONDAY AND TUESDAY. && .AVIATION...AS THE SURFACE LOW AND TROUGH CONTINUE TO DEVELOP IN EASTERN MONTANA AND WYOMING MOIST AIR OVERRUNNING THE SYSTEM HAS BEEN DETECTED BY AREA RADARS. LITTLE PRECIPITATION IS REACHING THE GROUND...BUT AS THE SYSTEM CONTINUES TO DEVELOP AND THEN BEGINS TO MOVE SLOWLY INTO THE PLAINS...CONDITIONS WILL WORSEN...CEILINGS AND VISIBILITIES WILL LOWER IN RAIN AND FOG. MVFR AND IFR CONDONES WILL DEVELOP AND SPREAD ACROSS THE STATE BY LATE WEDNESDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHECK/TSW
Hazardous weather outlook, Jun 10, 4:37 AM CDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT TUE JUN 10 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CDT TUE JUN 10 2008 /337 AM MDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A POTENT LATE SPRING STORM WILL BRING SCATTERED SHOWERS AND SCATTERED THUNDERSTORMS TO WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...THEN WILL SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT THROUGH WEDNESDAY. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 0.50 INCHES TO 1.5 INCHES...WITH HIGHER AMOUNTS POSSIBLE IN SOME AREAS. ALTHOUGH MOST OF THE SEVERE THUNDERSTORMS SHOULD REMAIN TO OUR SOUTH ACROSS SOUTH DAKOTA...EXPECT LOCALLY HEAVY RAINFALL TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN. SHOWERS WILL TAPER OFF WEDNESDAY EVENING/NIGHT. HOWEVER...AN UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS NORTH DAKOTA THURSDAY AND THEN EAST OF THE STATE BY FRIDAY. THIS WILL KEEP THE WEATHER UNSETTLED WITH A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS. SOMEWHAT DRIER AND WARMER WEATHER WILL DEVELOP OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 48 min |
| Jun 11, 1:53 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh, Sioux | 9 hr |
| Jun 11, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 66 min |
| Jun 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 26 min |
| Jun 11, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 60 min |
| Jun 11, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 59 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 62 min |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 37 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 56 min |
| Jun 11, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 39 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 30 min |
| Jun 11, 12:09 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 56 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 38 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 54 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 33 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jun 11, 1:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jun 11, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 11, 3:09 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.